MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. ARISTA AH ABSORBABLE HEMOSTAT; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. ARISTA AH ABSORBABLE HEMOSTAT; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0007-USA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pulmonary Edema (2020); Renal Failure (2041)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It appears based on the doctor to doctor consult that the patient developed dic (disseminated intravascular coagulopathy), with kidney and respiratory failures.The patient is reported to be stable and improving.Also during the doctor to doctor consultation it was confirmed, there was an error on part of the user of the device as it was used in conjunction with a cell saver (autologous blood salvage) device incorrectly.Based on the information provided this appears to be a use related issue.The ifu addresses the use of arista ah in conjunction with autologous blood salvage circuits.The precaution section of the ifu states "when arista ¿ ah is used in conjunction with autologous blood salvage circuits, carefully follow instruction in the administration section regarding proper filtration and cell washing." the administration section states, "when arista ¿ ah is used in conjunction with autologous blood salvage circuits, a 40¿ cardiotomy reservoir, cell washing and 40¿ transfusion filter, such as a lipiguard¿ or pall filters, must be used." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Used on patient.
 
Event or Problem Description
It was reported that during a gynecological procedure to remove cysts fibroids and adhesions, bard arista ah was used in conjunction with an auto transfusion device.The case was completed and the patient was taken to recovery in which after about 15 minutes began to exhibit increased heart rate, hypotension, low urine output and pulmonary edema.The patient was taken to icu where she was stabilized and continues to be on assisted ventilation.The surgeon has requested a doctor to doctor consult.

Brand Name
ARISTA AH ABSORBABLE HEMOSTAT
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6637382
Report Number1213643-2017-00347
Device Sequence Number16282637
Product Code LMG
UDI-Device Identifier00801741044144
UDI-Public(01)00801741044144(17)211128
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue NumberSM0007-USA
Device Lot Number5785401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;